Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Newport/Morehead City, NC

May 5, 20127 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 5, 2012, 8:00 PM EDT for 7 counties in North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 8:00 PM EDT (00:00 UTC)
Expired
May 5, 2012, 8:45 PM EDT
In force
45 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 83 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 2:38 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1527 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WUUS52 KMHX 060000
SVRMHX
NCC049-061-079-103-107-133-147-060045-
/O.NEW.KMHX.SV.W.0022.120506T0000Z-120506T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
800 PM EDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA
  SOUTH CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM INSTITUTE TO MOSS
  HILL TO 5 MILES SOUTHWEST OF KORNEGAY...OR ALONG A LINE EXTENDING
  FROM LA GRANGE TO 11 MILES SOUTH OF LA GRANGE TO 12 MILES EAST OF
  WARSAW...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARBA...FALLING CREEK...
  DAWSON...WOODINGTON...
  KINSTON...POTTERS HILL...
  PLEASANT HILL...GRAINGERS...
  TAYLORS CORNER...WYSE FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3516 7785 3517 7785 3518 7784 3534 7783
      3538 7781 3540 7781 3542 7783 3544 7783
      3539 7732 3511 7733 3486 7751 3492 7803
TIME...MOT...LOC 0000Z 275DEG 24KT 3535 7773 3515 7774
          3499 7786

$$
3 follow-up statements
349 
WWUS52 KMHX 060018
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
818 PM EDT SAT MAY 5 2012

NCC049-061-079-103-107-133-147-060045-
/O.CON.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
GREENE NC-PITT NC-LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
818 PM EDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CRAVEN...NORTHEASTERN DUPLIN...NORTHWESTERN
ONSLOW...NORTHWESTERN JONES...LENOIR...SOUTH CENTRAL PITT AND
SOUTHERN GREENE COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GRAINGERS TO PLEASANT HILL TO POTTERS
HILL...OR ALONG A LINE EXTENDING FROM KINSTON TO 12 MILES SOUTH OF
KINSTON TO 17 MILES NORTHWEST OF HALF MOON...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PLEASANT HILL...WYSE
FORK...GRIFTON...TAYLORS CORNER...DOVER...QUINERLY...JOHNSONS
MILLS...PHILLIPS CROSSROADS...RICHLANDS...PETERSBURG...COMFORT AND
FORT BARNWELL.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.


WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3516 7785 3517 7785 3518 7784 3534 7783
      3538 7781 3540 7781 3542 7783 3544 7783
      3539 7732 3511 7733 3486 7751 3492 7803
TIME...MOT...LOC 0017Z 274DEG 27KT 3531 7750 3510 7757
          3497 7771

$$

13
187 
WWUS52 KMHX 060034
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT SAT MAY 5 2012

NCC079-147-060044-
/O.CAN.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
GREENE NC-PITT NC-
834 PM EDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PITT AND
SOUTHERN GREENE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3490 7782 3512 7757 3534 7743 3532 7732
      3511 7733 3486 7751
TIME...MOT...LOC 0034Z 274DEG 31KT 3523 7732 3509 7739
          3497 7756

$$

NCC049-061-103-107-133-060045-
/O.CON.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
834 PM EDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CRAVEN...EAST CENTRAL DUPLIN...NORTHWESTERN
ONSLOW...NORTHWESTERN JONES AND SOUTHEASTERN LENOIR COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FORT BARNWELL TO PHILLIPS CROSSROADS TO
TAYLORS CORNER...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF
KINSTON TO 15 MILES SOUTHEAST OF KINSTON TO 13 MILES NORTHWEST OF
HALF MOON...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... RICHLANDS...COMFORT AND
PETERSBURG.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3490 7782 3512 7757 3534 7743 3532 7732
      3511 7733 3486 7751
TIME...MOT...LOC 0034Z 274DEG 31KT 3523 7732 3509 7739
          3497 7756

$$

13
954 
WWUS52 KMHX 060047
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
847 PM EDT SAT MAY 5 2012

NCC049-061-103-107-133-060056-
/O.EXP.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
847 PM EDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAVEN...EAST
CENTRAL DUPLIN...NORTHWESTERN ONSLOW...NORTHWESTERN JONES AND
SOUTHEASTERN LENOIR COUNTIES EXPIRES AT 845 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. **!

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3490 7782 3512 7757 3534 7743 3532 7732
      3511 7733 3486 7751
TIME...MOT...LOC 0034Z 274DEG 31KT 3522 7732 3508 7739
          3496 7756

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:31 PM EDT, 29 minutes earlier.

Area forecast discussion, May 5, 7:31 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
731 PM EDT SAT MAY 5 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTH THIS EVENING...THEN
PUSH THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN LATE
SUNDAY THROUGH MONDAY. A COLD FRONT WILL PUSH THROUGH DURING THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 730 PM SAT...SEVERE THREAT CONTINUES THIS EVENING ACROSS
INTERIOR E NC...AS AN AREA OF STRONG TO SEVERE THUNDERSTORMS MOVE
THROUGH SAMPSON AND WAYNE COUNTIES. THESE STORMS WILL MOVE THROUGH
PITT...LENOIR...GREENE...CRAVEN AND DUPLIN COUNTIES THROUGH THE
NEXT COUPLE OF HOURS...AND COULD POSE A DAMAGING WIND THREAT AS
THE STORM MODE BECOMES LINEAR IN NATURE. THE STORMS WILL REACH THE
COAST LATER THIS EVENING AND SHOULD GENERALLY WEAKEN AS THEY DO
SO.

&&

.SHORT TERM /SUNDAY/...
AS OF 330 PM SAT...LINGERING LOW CLOUDS WILL PERSIST THROUGH THE
MORNING AND INTO THE AFTERNOON HOURS SUNDAY. TAIL END OF VORT
CENTER MAY PRODUCE SCATTERED SHOWERS THROUGH THE MORNING HOURS...
BEFORE DRYING OF THE COLUMN OCCURS AFTER 18Z. HIGH TEMPS A BIT
TRICKY...AND SIDED A BIT COOLER THAN GUIDANCE DUE TO THE CLOUD
COVER AND STRONG NE WINDS. HIGHS SHOULD BE IN THE LOW TO MID 70S
AREA WIDE...WITH UPPER 60S FOR THE OBX.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...MODELS REMAIN CONSISTENT MOST OF
PERIOD...WITH RIDGING SFC AND ALOFT DOMINATING SUN NIGHT-MON
NIGHT...THEN SEVERAL SHRT WVS AND ASSCTD LONG WV TROF MOVING ACROSS
MAINLY N OF AREA TUE-THU...FOLLOWED BY RIDGING AGAIN FRI-SAT.

LINGERING CLOUDINESS EXPECTED TO DIMINISH SUN NIGHT WITH FAIR
CONDITIONS PREVAILING INTO MON NIGHT. RETURN SRLY FLOW AND WEAK
INSTABILITY INIDICATE PSBL WDLY SCT CONVECTIVE ACTIVITY TUE
AFTN...THEN INCREASING CHANCES WED AND WED NIGHT WITH SFC FRONT
GRADUALLY MOVING ACROSS AREA ALONG WITH UPR TROF. SOME MODEL TIMING
DIFFERENCES REMAIN AND CONTINUED TO HOLD POPS IN CHC RANGE FOR WED
AND WED NIGHT UNTIL FURTHER RESOLVED. ECMWF A BIT STRONGER WITH
SECONDARY FRONT MOVING THROUGH WITH UPR TROF THU NIGHT/EARLY
FRI...BUT ATMOS APPEARS TOO DRY FOR PCPN AND KEPT DRY FCST FOR THU
AND THU NIGHT. STRONG HIGH PRES WILL PRODUCE FAIR AND COOLER WX FOR
FRI-SAT.

MOS BLEND USED FOR TEMPS SUN NIGHT-MON NIGHT...THEN BLEND OF MEX AND
HPC FOR REST OF PERIOD. MIN TEMPS AROUND 50 PSBL INLAND FOR FRI
MORNING AND UPR 40S FOR SAT MORNING.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 3 PM SAT...SCT TO WIDESPREAD TSRA EXPECTED LATE THIS
AFTERNOON AS SHORT WAVE APPROACHES. STORMS BREAKING OUT IN THE
SANDHILLS WILL MOVE SE INTO COASTAL PLAIN OF NC. STORMS SHOULD
MOVE OUT OF THE AREA/WEAKEN BY LATE EVENING AS ATMS STABILIZES AND
WINDS TURN N TO NE. MODEL GUIDANCE SUGGESTING IFR CONDITIONS
BREAKING OUT AFTER 06-09Z TONIGHT...THOUGH MODEL SOUNDINGS DONT
INDICATE ANYTHING LESS THAN LOW END MVFR. SREF PROBS INDICATE
POSSIBLY A BRIEF PD OF IFR AFTER 09-10Z...SO BROUGHT IN A TEMPO
FOR IFR CIGS AFTER THIS TIME. LATER SHIFTS WILL HAVE TO MONITOR
POTENTIAL FOR IFR LATE TONIGHT. CIGS WILL LIFT SUN
MORNING...THOUGH SHOULD REMAIN OVC AT LEAST THROUGH 18Z AS
LINGERING BNDRY LAYER MOISTURE PERSISTS. WINDS WILL BE NE 10-15 KT
ON SUN.

AS OF 315 PM SATURDAY...VFR EXPECTED TO PREVAIL WITH HIGH PRES SUN
NIGHT-MON NIGHT. SUB VFR CONDITIONS WILL BE POSSIBLE AGAIN WITH
WIDELY SCATTERED CONVECTIVE ACTIVITY WEST TUESDAY AFTERNOON AND AREA
WIDE WEDNESDAY AND WED NIGHT WITH A COLD FRONTAL PASSAGE. VFR
RETURNING FOR THU.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 330 PM SAT...SFC COLD FRONT NEAR THE VA/NC BORDER WILL PASS
THROUGH E NC THROUGH THE EVENING. WINDS TURN NORTH TO NE LATER
THIS AFTERNOON AS THE FRONT PASSES THROUGH. EXPECT SCT
THUNDERSTORM ACTIVITY THROUGH THE EVENING. THE FRONT WILL PUSH
SOUTH OF THE WATERS LATE TONIGHT WITH WINDS SHIFTING NORTHEAST.
MARGINAL SCA WINDS AND SEAS WILL DEVELOP ON SAT AS NE SURGE
INCREASES. ATTM CAPPED SEAS AT 5 FEET...THOUGH WOULD NOT BE
SURPRISED TO SEE SOME 6 FOOT SETS ACROSS THE OUTER WATERS. WINDS
WILL OCNL GUST TO 25 KT AFTER 18Z SUN. ONCOMING SHIFTS WILL HAVE
TO MONITOR FOR POSSIBLE UPGRADE TO SCA FOR SUN AFTERNOON.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM SATURDAY...ONGOING NE WIND SURGE WILL BE DIMINISHING
SUN NIGHT AND MON...BUT DEVELOPING NE SWELL COULD CAUSE MARGINAL SCA
CONDITIONS WITH SEAS NEAR 6 FT PSBLY LINGERIN OVER OUTER PORTIONS OF
NRN AND CENTRAL WATERS INTO TUE. RETURN SRLY FLOW WILL INCREASE
AHEAD OF APPROACHING FRONTAL SYSTEM MID WEEK BUT MODELS HAVE TRENDED
WEAKER WITH MAX WINDS 20 KT OVER OUTER PORTIONS. WINDS WILL SHIFT TO
NW BEHIND FRONT BUT CONFIDENCE ON TIMING IS LOW DUE TO MODEL
DIFFERENCES.

BLEND OF WW3 AND SWAN USED FOR SEAS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JBM
AVIATION...TL/JBM
MARINE...TL/JBM
Hazardous weather outlook, May 5, 4:02 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT SAT MAY 5 2012

NCZ029-044>047-079>081-090>095-098-103-104-060815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
402 AM EDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
LINGER INTO THE EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE
WITH THE MAIN THREAT OF DAMAGING WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 5, 6:40 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT SAT MAY 5 2012

NCZ080-094-052330-
BEAUFORT-PAMLICO-
640 PM EDT SAT MAY 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 730 PM EDT...

AT 640 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARIBEL...OR ABOUT 19 MILES EAST OF JAMES CITY...MOVING SOUTHEAST AT
5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MERRITT...FLORENCE...
WHORTONSVILLE...PAMLICO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3512 7682 3525 7670 3520 7659 3519 7659
      3517 7661 3517 7662 3516 7660 3518 7659
      3518 7657 3515 7653 3511 7655 3509 7658
      3507 7659 3503 7667
TIME...MOT...LOC 2240Z 308DEG 5KT 3514 7668

13
Special weather statement, May 5, 7:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
723 PM EDT SAT MAY 5 2012

NCZ029-080-081-060030-
BEAUFORT-MAINLAND HYDE-MARTIN-
723 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...MAINLAND HYDE AND
MARTIN COUNTIES THROUGH 830 PM EDT...

AT 723 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OLD FORD TO PINETOWN TO
LEECHVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
WASHINGTON TO 10 MILES NORTHEAST OF RIVER ROAD TO 19 MILES NORTHWEST
OF SWANQUARTER...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OLD FORD...WALLA
WATTA...BELHAVEN...SLATESTONE...YEATESVILLE...SCRANTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3564 7653 3537 7621 3538 7639 3541 7640
      3542 7640 3539 7643 3539 7653 3551 7659
      3551 7649 3553 7648 3552 7656 3553 7660
      3551 7663 3548 7659 3544 7660 3540 7658
      3549 7693 3569 7715
TIME...MOT...LOC 2323Z 315DEG 9KT 3567 7709 3560 7687
          3558 7656

10
Special weather statement, May 5, 7:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
736 PM EDT SAT MAY 5 2012

NCZ093>095-060030-
CARTERET-CRAVEN-PAMLICO-
736 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN AND
CARTERET COUNTIES THROUGH 830 PM EDT...

AT 736 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERRITT TO PAMLICO TO PINEY
ISLAND...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
HAVELOCK TO 18 MILES NORTHEAST OF HAVELOCK TO 12 MILES WEST OF CEDAR
ISLAND...MOVING SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ORIENTAL...
ARAPAHOE...JANEIRO......MINNESOTT BEACH...SOUTH RIVER......MERRIMON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3486 7640 3484 7640 3490 7679 3494 7682
      3493 7673 3501 7668 3497 7682 3512 7688
      3516 7661 3511 7655 3502 7669 3499 7659
      3501 7651 3507 7646 3503 7642 3496 7644
      3496 7639 3485 7638 3482 7634
TIME...MOT...LOC 2336Z 338DEG 5KT 3508 7677 3505 7664
          3498 7653

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:32 PM EDTSpecial Weather StatementMHXOnslow58 min
May 5, 8:57 PM EDTSpecial Weather StatementMHXJones33 min
May 5, 9:24 PM EDTSpecial Weather StatementMHXOnslow66 min
May 5, 11:15 PM EDTSpecial Marine WarningMHX45 min
May 6, 4:15 AM EDTSmall Craft AdvisoryMHX4 days
May 6, 1:27 PM EDTCoastal Flood AdvisoryMHX15 hr
May 6, 4:50 PM EDTRip Current StatementMHX27 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.